Approximately competitive equilibria in large finite economies

Matthew O. Jackson, Alejandro Manelli

Research output: Contribution to journalArticle

33 Citations (Scopus)

Abstract

We consider exchange economies where each consumer may report or act according to any demand function provided that there exist situations that the consumer finds plausible in which the reported demand performs at least as well as the true demand. We identify conditions under which, as the size of the economy increases, all the market-clearing prices and allocations of the reported economy approximate the competitive equilibria of the true economy.Journal of Economic LiteratureClassification Numbers: D51, D82.

Original languageEnglish (US)
Pages (from-to)354-376
Number of pages23
JournalJournal of Economic Theory
Volume77
Issue number2
DOIs
StatePublished - Dec 1997

Fingerprint

Competitive equilibrium
Economics
Market clearing
Exchange economy
Demand function

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

Approximately competitive equilibria in large finite economies. / Jackson, Matthew O.; Manelli, Alejandro.

In: Journal of Economic Theory, Vol. 77, No. 2, 12.1997, p. 354-376.

Research output: Contribution to journalArticle

@article{f06104b6d8e345e2a78f75fd310e115b,
title = "Approximately competitive equilibria in large finite economies",
abstract = "We consider exchange economies where each consumer may report or act according to any demand function provided that there exist situations that the consumer finds plausible in which the reported demand performs at least as well as the true demand. We identify conditions under which, as the size of the economy increases, all the market-clearing prices and allocations of the reported economy approximate the competitive equilibria of the true economy.Journal of Economic LiteratureClassification Numbers: D51, D82.",
author = "Jackson, {Matthew O.} and Alejandro Manelli",
year = "1997",
month = "12",
doi = "10.1006/jeth.1997.2327",
language = "English (US)",
volume = "77",
pages = "354--376",
journal = "Journal of Economic Theory",
issn = "0022-0531",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Approximately competitive equilibria in large finite economies

AU - Jackson, Matthew O.

AU - Manelli, Alejandro

PY - 1997/12

Y1 - 1997/12

N2 - We consider exchange economies where each consumer may report or act according to any demand function provided that there exist situations that the consumer finds plausible in which the reported demand performs at least as well as the true demand. We identify conditions under which, as the size of the economy increases, all the market-clearing prices and allocations of the reported economy approximate the competitive equilibria of the true economy.Journal of Economic LiteratureClassification Numbers: D51, D82.

AB - We consider exchange economies where each consumer may report or act according to any demand function provided that there exist situations that the consumer finds plausible in which the reported demand performs at least as well as the true demand. We identify conditions under which, as the size of the economy increases, all the market-clearing prices and allocations of the reported economy approximate the competitive equilibria of the true economy.Journal of Economic LiteratureClassification Numbers: D51, D82.

UR - http://www.scopus.com/inward/record.url?scp=0031539882&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031539882&partnerID=8YFLogxK

U2 - 10.1006/jeth.1997.2327

DO - 10.1006/jeth.1997.2327

M3 - Article

VL - 77

SP - 354

EP - 376

JO - Journal of Economic Theory

JF - Journal of Economic Theory

SN - 0022-0531

IS - 2

ER -